MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL
Model Number M0061902210
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device problem code (b)(4).The returned tria urteral stent was analyzed, and a visual evaluation noted that the shaft middle section was detached.Additionally, under magnification it was observed around of the detachment struggle marks, no other issues (kinks or bends) were found in the device.The detached section, the suture string, and the positioner were not returned for the analysis.A functional evaluation noted that a mandrel 0.035" was loaded into the device and no resistance was felt.No other issues with the device were noted.The reported event was not confirmed.According to product analysis, the part detached was missing.The suture string and the positioner were not returned with the device, it is evidence that the stent was manipulated out of the package.The problem of stent shaft middle section detached is a problem that could have been generated by the user or due to the interacting with other devices or an excess of force applied during the manipulation/handling of the device with the suture string.It is important to mention that during the product analysis under magnification it was possible to observed around the detached section marks of struggle and that could be generated with an incorrect manipulation of the suture string with the device.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a tria ureteral stent was used during a ureteral stent placement procedure in the urinary tract, performed on (b)(6) 2021.During unpacking, the stent came off when the suture was cut and tried to be pulled out.Another tria ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of stent shaft broken.

Brand Name
TRIA FIRM
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12314498
Report Number3005099803-2021-04139
Device Sequence Number3839220
Product Code FAD
UDI-Device Identifier08714729937838
UDI-Public08714729937838
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K190603
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2023
Device Model NumberM0061902210
Device Catalogue Number1983-01
Device Lot Number0025970403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2021
Initial Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1